The Journal of Advances in Parasitology

Research Article
J. Adv. Parasitol. 2 (2): 34 - 39
View Full HTML
Download PDF

Hemalatha Mannela, Srinivasa C Kalyan, Anuprasanna Vankara*

Department of Zoology, Yogi Vemana University, Vemanapuram, YSR (Kadapa) district Kadapa- 516003, Andhra Pradesh, India.

*Correspondence | Anuprasanna Vankara, Yogi Vemana University, Vemanapuram, YSR, Andhra Pradesh, India; Email:

The Indian bull frog, Hoplobatrachus tigerinus Daudin, 1803 from the YSR (Kadapa) District, Andhra Pradesh was found to be infected with the two nematodes, Cosmocercoides variabilis Harwood, 1930 of the family Cosmocercidae and Oswaldocruzia filiformis Goeze, 1782 of the family Molineidae. These two nematodes are the first geographical reports from this region. The seasonal occurrence of these nematode parasites was analysed during the period of February 2013 to February 2014. Of 130 hosts examined, 40 frogs (30.7%) were infected with 305 nematodes i.e. 25 males (n=241) and 15 females (n=64). Intensity of infection ranged from 1-53. C. variabilis (n=199, range= 1-19) was found to be the most common species when compared to O. filiformis (n=106, range=1-48). The effect of locality and seasonal fluctuations on the nematode parasitic loads was observed. Organ wise distribution of these nematodes was analysed along with the influence of host size and sex on the intensity of infection.

Keywords | Hoplobatrachus tigerinus, Oswaldocruzia, Cosmocercoides, Prevalence, Mean intensity, Mean abundance, Index of infection

Editor | Muhammad Imran Rashid, Department of Parasitology, University of Veterinary and Animal Sciences, Lahore, Pakistan.

Received | June 17, 2015; Revised | August 01, 2015; Accepted | August 04, 2015; Published | August 10, 2015

Citation | Mannela H, Kalyan SC, Vankara A (2015). Seasonal occurrence and infectivity of nematode parasites in the Indian bull frog, Hoplobatrachus tigerinus Daudin, 1803 (Anura: Dicroglossidae) of YSR (Kadapa), Andhra Pradesh, India. J. Adv. Parasitol. 2(2): 34-39.

ISSN | 2311-4096

Copyright © 2015 Mannela et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.